Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 61, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 12, 2010, 6:44 PM CDT for 4 counties in Texas. It was in force for 61 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 12, 2010, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:45 PM CDT | HAIL 1.25 | 10 Wsw Dumas, TX | |
| Jun 12, 6:55 PM CDT | HAIL 1.25 | 7 W Dumas, TX | STRONG OUTFLOW WINDS AND QUARTER TO HALF DOLLAR SIZE HAIL ALONG HWY 87 |
| Jun 12, 7:03 PM CDT | HAIL 1.25 | 6 W Dumas, TX | |
| Jun 12, 7:17 PM CDT | TSTM WND GST 60 | 1 S Dumas, TX | |
| Jun 12, 7:18 PM CDT | TSTM WND DMG | Dumas, TX | 3 MOBILE HOMES BLOWN OFF FOUNDATION INTO ROAD AT 1600 BLOCK OF BINKLEY |
| Jun 12, 7:20 PM CDT | TSTM WND GST 65 | Dumas, TX | |
| Jun 12, 7:20 PM CDT | HAIL 1.75 | Dumas, TX | |
| Jun 12, 7:21 PM CDT | HAIL 1 | Dumas, TX | |
| Jun 12, 7:26 PM CDT | TSTM WND GST 66 | Dumas, TX | |
| Jun 12, 7:26 PM CDT | HAIL 1 | Dumas, TX | |
| Jun 12, 7:30 PM CDT | HAIL 1.75 | Dumas, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:41 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WFUS54 KAMA 122344 TORAMA TXC111-205-341-421-130045- /O.NEW.KAMA.TO.W.0061.100612T2344Z-100613T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT SAT JUN 12 2010 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS. SOUTHEASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS. NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS. NORTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 745 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 13 MILES WEST OF DUMAS...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SUNRAY...DUMAS AND CACTUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. && LAT...LON 3649 10164 3590 10163 3565 10214 3592 10243 TIME...MOT...LOC 2344Z 224DEG 32KT 3585 10217 $$ LG
3 follow-up statements
174 WWUS54 KAMA 130001 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT SAT JUN 12 2010 TXC111-205-130011- /O.CAN.KAMA.TO.W.0061.000000T0000Z-100613T0045Z/ DALLAM TX-HARTLEY TX- 701 PM CDT SAT JUN 12 2010 ...THE TORNADO WARNING FOR NORTHEASTERN HARTLEY AND EXTREME SOUTHEASTERN DALLAM COUNTIES IS CANCELLED... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE TORNADO WARNING HAD MOVED EAST OF THE AREA. THEREFORE THE TORNADO WARNING IS CANCELLED. LAT...LON 3611 10217 3649 10164 3590 10163 3565 10214 TIME...MOT...LOC 0001Z 239DEG 23KT 3589 10207 $$ TXC341-421-130045- /O.CON.KAMA.TO.W.0061.000000T0000Z-100613T0045Z/ SHERMAN TX-MOORE TX- 701 PM CDT SAT JUN 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN MOORE AND SOUTHEASTERN SHERMAN COUNTIES... AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF DUMAS... MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...DUMAS...CACTUS AND SUNRAY. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. LAT...LON 3611 10217 3649 10164 3590 10163 3565 10214 TIME...MOT...LOC 0001Z 239DEG 23KT 3589 10207 $$ LG
916
WWUS54 KAMA 130017
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT SAT JUN 12 2010
TXC341-421-130045-
/O.CON.KAMA.TO.W.0061.000000T0000Z-100613T0045Z/
SHERMAN TX-MOORE TX-
717 PM CDT SAT JUN 12 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR MOORE AND
SOUTHERN SHERMAN COUNTIES...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF DUMAS...
MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...CENTRAL MOORE
COUNTY.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3615 10211 3616 10210 3623 10164 3590 10163
3565 10214
TIME...MOT...LOC 0017Z 264DEG 17KT 3578 10193
$$
LG312 WWUS54 KAMA 130032 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 732 PM CDT SAT JUN 12 2010 TXC421-130042- /O.CAN.KAMA.TO.W.0061.000000T0000Z-100613T0045Z/ SHERMAN TX- 732 PM CDT SAT JUN 12 2010 ...THE TORNADO WARNING FOR SOUTHERN SHERMAN COUNTY IS CANCELLED... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING IS CANCELLED. LAT...LON 3568 10211 3605 10212 3605 10163 3590 10163 TIME...MOT...LOC 0032Z 252DEG 27KT 3585 10179 $$ TXC341-130045- /O.CON.KAMA.TO.W.0061.000000T0000Z-100613T0045Z/ MOORE TX- 732 PM CDT SAT JUN 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR MOORE COUNTY... AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED 7 MILES EAST OF DUMAS... MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...CENTRAL MOORE COUNTY AND EAST CENTRAL MOORE COUNTY. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. LAT...LON 3568 10211 3605 10212 3605 10163 3590 10163 TIME...MOT...LOC 0032Z 252DEG 27KT 3585 10179 $$ LG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:17 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 3:17 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SAT JUN 12 2010 .DISCUSSION... SHORT DISCUSSION TODAY GIVEN ONGOING CONVECTION. OBVIOUSLY SEVERE POTENTIAL EXISTS ACROSS THE PANHANDLES TODAY ALONG WITH THE THREAT FOR ISOLD TORNADOES. MOST FAVORED AREA ALONG STATIONARY FRONT WHICH WILL SLOWLY LIFT NORTH AS A WARM FRONT THIS EVENING. ALSO EXPECTING A HEAVY RAIN THREAT AS PW VALUES SHOULD INCREASE ABOVE 1.5 INCHES ACROSS MUCH OF THE CWA. MORE SHOWERS AND THUNDERSTORMS AGAIN EXPECTED TOMORROW AS THE WARM FRONT SURGES BACK SOUTH AS A COLD FRONT. GIVE HOW POORLY THE GFS HAS HANDLED RECENT COLD FRONTS...DECIDED TO TREND CLOSE TO THE NAM SOLUTION WHICH BRING THE FRONT INTO THE SOUTHERN TEXAS PANHANDLE BY THE AFTERNOON. SO COOLED OFF TEMPS ACROSS MUCH OF THE CWA...AND INCREASED POPS. ONCE AGAIN...THE HEAVY RAIN THREAT EXISTS THROUGH MONDAY. A STRONGER FRONT WILL PUSH SOUTH ACROSS THE ENTIRE CWA BY EARLY MONDAY MORNING. SO WENT EVEN COOLER ON MONDAY AND KEPT POPS IN THE HIGH END CHANCE RANGE IN EFFECT. KEPT MENTION OF POPS THROUGH TUESDAY BUT THEN CONTINUED THE ONGOING SUB MENTIONABLE POP FORECAST THROUGH THE END OF THE WEEK AS WEAK RIDGING DEVELOPS. CAN NOT COMPLETELY RULE OUT STORMS DURING THIS PERIOD...BUT DID NOT HAVE ENOUGH CONFIDENCE ON A SPECIFIC TIME TO INSERT PRECIP. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS EXPECTED THROUGH THE EARLY PART OF NEXT WEEK. MOIST AIR IN PLACE ALONG WITH COOLER CONDITIONS BEHIND A COLD FRONT SHOULD KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 83 58 76 57 / 50 30 40 30 40 BEAVER OK 66 83 59 77 58 / 60 40 50 30 30 BOISE CITY OK 57 76 55 74 56 / 50 40 40 20 20 BORGER TX 67 82 58 77 60 / 50 30 50 30 40 BOYS RANCH TX 62 80 60 76 58 / 50 30 40 30 30 CANYON TX 64 86 59 76 57 / 50 30 40 30 40 CLARENDON TX 69 90 66 78 62 / 40 30 40 30 50 DALHART TX 58 78 58 74 55 / 50 40 50 20 20 GUYMON OK 60 77 57 75 57 / 60 40 50 30 30 HEREFORD TX 64 86 58 78 57 / 50 30 40 30 30 LIPSCOMB TX 70 90 64 79 58 / 50 40 50 30 50 PAMPA TX 68 85 57 76 59 / 50 30 40 30 50 SHAMROCK TX 71 93 69 81 63 / 40 30 40 30 50 WELLINGTON TX 72 95 71 86 66 / 40 30 40 30 50 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/14
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 2 hours 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT SAT JUN 12 2010 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 345 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE CENTRAL AND NORTHEASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT DEVELOP MAY BE SEVERE ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH A FEW TORNADOES MAY ALSO BE POSSIBLE. IN ADDITION... HEAVY RAIN WILL BE POSSIBLE ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION SUNDAY THROUGH TUESDAY. SOME OF THE STORMS THAT DEVELOP COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR ACTIVATION TODAY. SPOTTER ACTIVATION MAY ALSO BE NEEDED TOMORROW AND MONDAY. WYNNE
In the hours before
Special weather statement, Jun 12, 6:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT SAT JUN 12 2010 TXZ006-007-122345- HARTLEY TX-MOORE TX- 602 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR MOORE AND HARTLEY COUNTIES. AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CHANNING...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
Local storm report, Jun 12, 6:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 6 NNW BOYD 36.78N 100.86W
06/12/2010 M1.00 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1000642
JOHNSONLocal storm report, Jun 12, 6:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 5 E HARTLEY 35.89N 102.31W
06/12/2010 E1.00 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA1000643
SMBLocal storm report, Jun 12, 6:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 5 E HARTLEY 35.89N 102.31W
06/12/2010 E1.25 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA1000644
SMBLocal storm report, Jun 12, 6:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST SPEARMAN 36.20N 101.19W
06/12/2010 E60 MPH HANSFORD TX BROADCAST MEDIA
PENNY SIZE HAIL IN ADDITION TO THE 60 MPH WINDS
&&
EVENT NUMBER AMA1000645
JOHNSONLocal storm report, Jun 12, 6:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL SPEARMAN 36.20N 101.19W
06/12/2010 E0.75 INCH HANSFORD TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1000646
JOHNSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 56 min |
| Jun 12, 2:41 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 64 min |
| Jun 12, 3:05 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 85 min |
| Jun 12, 3:14 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 61 min |
| Jun 12, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 95 min |
| Jun 12, 5:48 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| Jun 12, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Lipscomb, Moore, Ochiltree, Roberts and 1 more | 95 min |
| Jun 12, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Moore, Sherman | 89 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.